UNIVERSITY
OF WROCŁAW
 
Main Page
Online First
Contents of previous volumes
Forthcoming papers
General Information
Instructions for authors


VOLUMES
41.2 41.1 40.2 40.1 39.2 39.1 38.2
38.1 37.2 37.1 36.2 36.1 35.2 35.1
34.2 34.1 33.2 33.1 32.2 32.1 31.2
31.1 30.2 30.1 29.2 29.1 28.2 28.1
27.2 27.1 26.2 26.1 25.2 25.1 24.2
24.1 23.2 23.1 22.2 22.1 21.2 21.1
20.2 20.1 19.2 19.1 18.2 18.1 17.2
17.1 16.2 16.1 15 14.2 14.1 13.2
13.1 12.2 12.1 11.2 11.1 10.2 10.1
9.2 9.1 8 7.2 7.1 6.2 6.1
5.2 5.1 4.2 4.1 3.2 3.1 2.2
2.1 1.2 1.1 .imap
 
 
WROCŁAW UNIVERSITY
OF SCIENCE AND
TECHNOLOGY

Contents of PMS, Vol. 36, Fasc. 1,
pages 121 - 135
 

ON THE STRUCTURE OF A CLASS OF DISTRIBUTIONS OBEYING THE PRINCIPLE OF A SINGLE BIG JUMP

Hui Xu
Michael Scheutzow
Yuebao Wang
Zhaolei Cui

Abstract: In this paper, we present several heavy-tailed distributions belonging to the new class J of distributions obeying the principle of a single big jump introduced by Beck et al. (2015). We describe the structure of this class from different angles. First, we show that heavy-tailed distributions in the class J are automatically strongly heavy-tailed and thus have tails which are not too irregular. Second, we show that such distributions are not necessarily weakly tail equivalent to a subexponential distribution. We also show that the class of heavy-tailed distributions in J which are neither long-tailed nor dominatedly-varying-tailed is not only non-empty but even quite rich in the sense that it has a non-empty intersection with several other well-established classes. In addition, the integrated tail distribution of some particular of these distributions shows that the Pakes–Veraverbeke–Embrechts theorem for the class J does not hold trivially.

2000 AMS Mathematics Subject Classification: Primary: 60E05; Secondary: 60G50.

Keywords and phrases: Principle of a single big jump, strongly heavy-tailed distribution, weak tail equivalence, integrated tail distribution.

Download:    Abstract    Full text   Abstract + References